Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 75, NWS North Platte, NE

June 8, 2019Lincoln County, Logan County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2019, 4:44 PM CDT for Lincoln County, Logan County, McPherson County, Nebraska. It was in force for 61 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2019, 4:44 PM CDT (21:44 UTC)
Expired
Jun 8, 2019, 5:45 PM CDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Lincoln County, NE, Logan County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:45 PM CDTHAIL 1.518 Nnw North Platte, NE
Jun 8, 4:55 PM CDTHAIL 1.510 Wsw Stapleton, NEDELAYED REPORT. RANCHER CALLED IN TO REPORT PING PONG SIZED HAIL AT ONSET OF HAIL. TIME ESTIMATED FROM RADAR.
Jun 8, 5:25 PM CDTTSTM WND GST 584 N North Platte, NE.
Jun 8, 5:25 PM CDTTSTM WND GST 584 N North Platte, NE
Jun 8, 5:26 PM CDTHAIL 115 Nne North Platte, NE.
Jun 8, 5:26 PM CDTHAIL 115 Nne North Platte, NE
Jun 8, 5:27 PM CDTHAIL 112 Ne North Platte, NE.
Jun 8, 5:27 PM CDTHAIL 112 Ne North Platte, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-472 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

061 
WUUS53 KLBF 082144
SVRLBF
NEC111-113-117-082245-
/O.NEW.KLBF.SV.W.0075.190608T2144Z-190608T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
444 PM CDT Sat Jun 8 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  North central Lincoln County in southwestern Nebraska...
  Southwestern Logan County in west central Nebraska...
  Southeastern McPherson County in west central Nebraska...

* Until 545 PM CDT.

* At 443 PM CDT, a severe thunderstorm was located 7 miles south of
  Ringgold, or 13 miles southeast of Tryon, moving southeast at 10
  mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  North Platte and Ringgold. 

This includes the following highways...
 Highway 92 between mile markers 212 and 224.
 Highway 97 between mile markers 1 and 22.
 Highway 83 between mile markers 85 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4113 10080 4135 10103 4139 10097 4140 10098
      4157 10074 4136 10042
TIME...MOT...LOC 2143Z 319DEG 10KT 4140 10078 

HAIL...1.50IN
WIND...60MPH
 
$$

BJT/CLB
1 follow-up statement
958 
WWUS53 KLBF 082222
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
522 PM CDT Sat Jun 8 2019

NEC117-082231-
/O.CAN.KLBF.SV.W.0075.000000T0000Z-190608T2245Z/
McPherson NE-
522 PM CDT Sat Jun 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCPHERSON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Nebraska.

LAT...LON 4113 10080 4129 10096 4133 10093 4140 10078
      4139 10072 4142 10071 4147 10060 4136 10042
TIME...MOT...LOC 2221Z 319DEG 10KT 4132 10069 

$$

NEC111-113-082245-
/O.CON.KLBF.SV.W.0075.000000T0000Z-190608T2245Z/
Lincoln NE-Logan NE-
522 PM CDT Sat Jun 8 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL LINCOLN AND SOUTHWESTERN LOGAN COUNTIES...

At 521 PM CDT, a severe thunderstorm was located 13 miles north of
North Platte Airport, or 13 miles north of North Platte, moving
southeast at 10 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
North Platte.

This includes the following highways...
 Highway 97 between mile markers 1 and 13.
 Highway 83 between mile markers 85 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4113 10080 4129 10096 4133 10093 4140 10078
      4139 10072 4142 10071 4147 10060 4136 10042
TIME...MOT...LOC 2221Z 319DEG 10KT 4132 10069 

HAIL...1.50IN
WIND...60MPH
 
$$

BJT/CLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:59 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 8, 2:59 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
259 PM CDT Sat Jun 8 2019

.SYNOPSIS...
Issued at 255 PM CDT Sat Jun 8 2019

H5 analysis from earlier this morning had a closed low
over the Tennessee Valley with a trough extending south into the
northern Gulf of Mexico. This low was south of a ridge of high
pressure which extended from the upper midwest to Hudson Bay in
Canada. Further west, a deep trough of low pressure extended from
northeastern Alberta, south into northern portions of Nevada and
Utah. Ht. falls of 50 meters were noted from Salt Lake City to
Riverton WY this morning. H5 temperatures in association with the
trough very very cold with readings around -25 from Washington state
east and southeast to Idaho and Montana. A nice 50 to 70 KT mid
level jet streak extended from Nevada into northern Utah and
northeast to Glasgow MT. At the surface, a strong cold front was
located roughly from Ainsworth to Ogallala as of 2 PM CDT. Showers
and thunderstorms have continued to develop well ahead of the front
across the northeastern forecast area this morning into the early
afternoon hours. So far as of 2 PM CDT, activity along and ahead of
the front has been quiet. Skies were mostly cloudy as of 2 PM CDT
and temperatures ranged from 61 at Gordon, to 85 at Imperial.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 255 PM CDT Sat Jun 8 2019

In the near term, the
main forecast challenges are precipitation chances tonight, then
temperatures for Sunday night. For tonight, based on the latest HRRR
and 4KM NAM solns, the cold front will be oriented from Naper, to
Arnold, to Hayes Center around 7 PM CDT. Thunderstorms will develop
and continue INVOF the front through mid evening as the front clears
the forecast area by 10 PM CDT. The severe threat will be limited
behind the front, however, the threat for thunderstorms will
continue through the late evening hours as mid level instability
continues across the eastern half of the forecast area. The threat
for showers will continue beyond this evening into Sunday morning as
the mid level trough of low pressure lifts into the Panhandle and
western Dakotas. By midday Sunday, good subsidence develops across
the forecast area in the wake of the exiting mid level trough. Dry
conditions are expected with highs forecast in the middle 60s. High
pressure will build into southeastern Colorado Sunday night. This
will lead to light westerly winds across the forecast area. This
typically is a good cool air drainage setup. With clear skies and
dry air in place, lows will fall quickly after sunset. There is some
differences in forecast lows noted with the latest 12z MET and MAV
guidance. The MAV guidance is running 2 to 5 degrees warmer
compared to the MET guidance. Given the wind setup Sunday night and
expected dry air in place, trended the forecast toward the cooler
MET guidance. This led to forecast lows ranging from the middle 30s
in the western Sandhills, to around 40 in the western forecast area
to the lower 40s in the east. ATTM, the coolest lows are 36 at
Antioch and 37 at Gordon with 39 at North Platte and 41 at
Valentine. The record lows Monday morning for North Platte and
Valentine are 38 and 37 respectively. As for frost potential, will
leave it out of this forecast package as my coolest low is 36 for
Antioch. If this trends lower, may need to insert frost in the
forecast and possibly issue a frost advisory.

.LONG TERM...(Monday through Saturday)
Issued at 255 PM CDT Sat Jun 8 2019

High pressure will build east into Kansas. Southerly winds will
increase northwest of the high and in advance of an approaching
cold front. After highs in the 60s Sunday, highs will reach into
the 70s for Monday. This will be followed by a cold front and
increased chances for showers and thunderstorms Tuesday into
Tuesday evening. Ridging will build into the western CONUS
midweek. Moisture will be limited Wednesday and Thursday and a dry
forecast will be continued. Highs Wednesday will be around 70
behind the exiting front, while highs in the upper 70s to near 80
are forecast for Thursday. The next threat for showers and
thunderstorms will arrive on Friday as the ridge across the CONUS
weakens and a more zonal pattern develops. Low level moisture will
return to the forecast area as well, lending support for
increased precipitation chances.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 634 AM CDT Sat Jun 8 2019

Wind shear about 2000 feet above the surface around 40 to 45 kts
will continue through mid-morning. Thunderstorm activity will
become widespread this afternoon and evening and have put the
mention of thunderstorms in the TAF. Winds will switch to the
north this afternoon across north central Nebraska and this
evening across southwest Nebraska with the frontal passage.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Gomez
Hazardous weather outlook, Jun 8, 3:05 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
305 PM CDT Sat Jun 8 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-092015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
305 PM CDT Sat Jun 8 2019 /205 PM MDT Sat Jun 8 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Strong to severe thunderstorms are likely this evening across a
large portion of western and north central Nebraska. The main area
of concern for severe storms is south of a line from Ogallala, to
Thedford, to O'Neill. Large hail and damaging winds are the main
severe threats.

The North Platte River upstream from Lake McConaughy continues to
run high. Minor flooding is possible as a result. Please refer to
the latest Flood Warning for more details.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Our next chance for thunderstorms will be possible for much of
the day on Tuesday. At this time the severe weather potential is
low.

Thunderstorms are possible on Friday. At this time, the threat for
severe storms is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

CLB

In the hours before

Special weather statement, Jun 8, 1:40 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
140 PM CDT Sat Jun 8 2019

NEZ038-081930-
Custer NE-
140 PM CDT Sat Jun 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL
230 PM CDT...

At 139 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ansley, or 14 miles east of Broken Bow, moving northeast at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Sargent, Ansley, Comstock, Berwyn, Weissert, Westerville, Arcadia
Diversion Dam State Wildlife Management Area and Wescott.

This includes the following highways...
 Highway 183 between mile markers 90 and 115.
 Highway 2 between mile markers 291 and 294.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4128 9940 4141 9957 4166 9935 4156 9921
      4140 9921 4139 9920 4134 9920
TIME...MOT...LOC 1839Z 233DEG 21KT 4137 9936

BJT/CLB
Special weather statement, Jun 8, 3:13 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
313 PM CDT Sat Jun 8 2019

NEZ008-009-082100-
Brown NE-Rock NE-
313 PM CDT Sat Jun 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROCK AND CENTRAL
BROWN COUNTIES UNTIL 400 PM CDT...

At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Ainsworth, moving northeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ainsworth, Long Pine and Hofeld Lake.

This includes the following highways...
 Highway 183 between mile markers 194 and 196.
 Highway 20 between mile markers 237 and 251.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4227 9993 4238 10012 4267 9988 4247 9957
TIME...MOT...LOC 2013Z 221DEG 18KT 4239 9991

BJT/CLB
Special weather statement, Jun 8, 3:15 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
315 PM CDT Sat Jun 8 2019

NEZ024-025-036-037-082100-
Hooker NE-McPherson NE-Thomas NE-Logan NE-
315 PM CDT Sat Jun 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER...
NORTHWESTERN LOGAN...NORTHEASTERN MCPHERSON AND SOUTHWESTERN THOMAS
COUNTIES UNTIL 400 PM CDT/300 PM MDT/...

At 315 PM CDT/215 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northeast of Tryon, moving northeast at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tryon.

This includes the following highways...
 Highway 92 between mile markers 210 and 213.
 Highway 97 between mile markers 32 and 40.
 Highway 83 between mile markers 126 and 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for north central and west central Nebraska.

LAT...LON 4150 10080 4159 10104 4184 10085 4169 10046
TIME...MOT...LOC 2015Z 220DEG 11KT 4164 10083

BJT/CLB
Special weather statement, Jun 8, 3:26 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
326 PM CDT Sat Jun 8 2019

NEZ009-010-027-028-082115-
Loup NE-Holt NE-Garfield NE-Rock NE-
326 PM CDT Sat Jun 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...NORTHEASTERN
LOUP...NORTHWESTERN GARFIELD AND SOUTHWESTERN HOLT COUNTIES UNTIL 415
PM CDT...

At 325 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Calamus Reservoir State Recreation Area, or 21 miles
north of Burwell, moving northeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Carson Lake and Sunfish Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Nebraska.

LAT...LON 4195 9921 4213 9941 4234 9914 4208 9885
TIME...MOT...LOC 2025Z 238DEG 7KT 4209 9923

BJT/CLB
Local storm report, Jun 8, 3:45 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             4 NE TRYON              41.60N 100.89W
06/08/2019  M1.00 INCH       MCPHERSON          NE   PUBLIC

&&
Local storm report, Jun 8, 4:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             9 SE TRYON              41.47N 100.82W
06/08/2019  M1.00 INCH       MCPHERSON          NE   PUBLIC

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:04 PM CDTSpecial Weather StatementLBFSheridan56 min
Jun 7, 7:56 PM CDTSpecial Weather StatementLBFSheridan64 min
Jun 7, 9:03 PM CDTSpecial Weather StatementLBFSheridan57 min
Jun 7, 10:10 PM CDTSpecial Weather StatementLBFSheridan65 min
Jun 7, 10:59 PM CDTSpecial Weather StatementLBFChase61 min
Jun 7, 11:09 PM CDTSpecial Weather StatementLBFKeith36 min
Jun 8, 1:40 PM CDTSpecial Weather StatementLBFCuster50 min
Jun 8, 3:13 PM CDTSpecial Weather StatementLBFBrown47 min
Jun 8, 3:15 PM CDTSpecial Weather StatementLBFThomas45 min
Jun 8, 3:26 PM CDTSpecial Weather StatementLBFGarfield49 min
Jun 8, 3:34 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas41 min
Jun 8, 4:15 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson60 min
Jun 8, 4:49 PM CDTSpecial Weather StatementLBFRock56 min
Jun 8, 5:17 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan58 min
Jun 8, 5:50 PM CDTSpecial Weather StatementLBFGarfield, Holt, Loup55 min
Jun 8, 5:52 PM CDTAreal Flood AdvisoryLBFLincoln68 min
Jun 8, 6:13 PM CDTSevere Thunderstorm WarningLBFCuster, Frontier, Hayes, Lincoln47 min
Jun 8, 6:23 PM CDTAreal Flood AdvisoryLBFHayes2 hr
Jun 8, 6:47 PM CDTSpecial Weather StatementLBFHayes43 min
Jun 8, 6:52 PM CDTAreal Flood AdvisoryLBFLincoln87 min
Jun 8, 6:59 PM CDTSpecial Weather StatementLBFFrontier, Hayes61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.